Alert archive / Nevada / Freeze Warnings in 2015

Freeze Warning 2, NWS Elko, NV

September 6, 2015Elko County, Nevada

NWS Elko, NV issued this freeze warning at Sep 6, 2015, 12:10 PM PDT for Elko County, Nevada. It took effect at Sep 7, 2015, 1:00 AM PDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 6, 2015, 12:10 PM PDT (19:10 UTC)
In effect from
Sep 7, 2015, 1:00 AM PDT
Expired
Sep 7, 2015, 8:00 AM PDT
In force
7 hr
Issued by
NWS Elko, NV

County Elko County, NV

The radar

The Elko radar (KLRX), 129 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Elko, NV (KLKN), launched 12:00Z, 7.2 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Elko, NV at 12:00Z on 2015-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Elko, NV at 12:00Z on 2015-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2204 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
201 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

870 
WWUS75 KLKN 061910
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
1210 PM PDT SUN SEP 6 2015

...NEAR TO SLIGHTLY BELOW FREEZING TEMPERATURES MONDAY MORNING...

NVZ031-071015-
/O.NEW.KLKN.FZ.W.0002.150907T0800Z-150907T1500Z/
NORTHERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...OWYHEE
1210 PM PDT SUN SEP 6 2015

...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PDT MONDAY. 


* TEMPERATURES...28 TO 34 DEGREES IN MOST LOCATIONS...WITH SOME
  HIGHER ELEVATION VALLEY LOCATIONS COOLING INTO THE LOW 20S.

* TIMING...TEMPERATURES WILL DROP INTO THE 30S SHORTLY AFTER
  MIDNIGHT AND CONTINUE TO COOL UNTIL SUNRISE.

* LOCATIONS INCLUDE: JACKPOT...WILDHORSE...OWYHEE

* IMPACTS...GARDENS AND OTHER COLD SENSITIVE OUTDOOR PLANTS MAY
  BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

NVZ030-035>039-071015-
/O.NEW.KLKN.FR.Y.0001.150907T0800Z-150907T1500Z/
HUMBOLDT COUNTY-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS...
AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...
ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT
1210 PM PDT SUN SEP 6 2015

...FROST ADVISORY IN EFFECT FROM 1 AM TO 8 AM PDT MONDAY...

THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 8 AM PDT MONDAY. 


* TEMPERATURES...33 TO 36 DEGREES IN MOST AREAS...WITH SOME
  LOCATIONS POSSIBLY LOWERING TO OR SLIGHTLY BELOW FREEZING. 

* TIMING...TEMPERATURES WILL DROP INTO THE UPPER 30S SHORTLY AFTER
  MIDNIGHT AND CONTINUE TO COOL UNTIL SUNRISE.

* LOCATIONS INCLUDE: WINNEMUCCA...MCDERMITT...PARADISE VALLEY... 
  GOLCONDA SUMMIT...ELY...MCGILL...CONNORS PASS...GREAT BASIN 
  NATIONAL PARK...AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND 
  VALLEY...PINTO SUMMIT...BATTLE MOUNTAIN...EMIGRANT PASS... 
  WELLS...PEQUOP SUMMIT...ELKO...SPRING CREEK...CARLIN 
 
* IMPACTS...GARDENS AND OTHER COLD SENSITIVE OUTDOOR PLANTS MAY
  BE DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

JR
1 follow-up statement
684 
WWUS75 KLKN 071454
NPWLKN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ELKO NV
754 AM PDT MON SEP 7 2015


NVZ031-071600-
/O.EXP.KLKN.FZ.W.0002.000000T0000Z-150907T1500Z/
NORTHERN ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...JACKPOT...WILDHORSE...OWYHEE
754 AM PDT MON SEP 7 2015

...FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 8 AM PDT THIS MORNING. 

TEMPERATURES ARE RISING BACK ABOVE FREEZING. 


$$

NVZ030-035>039-071600-
/O.EXP.KLKN.FR.Y.0001.000000T0000Z-150907T1500Z/
HUMBOLDT COUNTY-WHITE PINE COUNTY-
NORTHERN LANDER COUNTY AND NORTHERN EUREKA COUNTY-
SOUTHERN LANDER COUNTY AND SOUTHERN EUREKA COUNTY-
SOUTHWESTERN ELKO COUNTY-SOUTH CENTRAL ELKO COUNTY-
INCLUDING THE FOLLOWING LOCATIONS...WINNEMUCCA...MCDERMITT...
PARADISE VALLEY...GOLCONDA SUMMIT...ELY...MCGILL...CONNORS PASS...
GREAT BASIN NATIONAL PARK...BATTLE MOUNTAIN...EMIGRANT PASS...
AUSTIN...AUSTIN SUMMIT...EUREKA...DIAMOND VALLEY...PINTO SUMMIT...
ELKO...SPRING CREEK...CARLIN...WELLS...PEQUOP SUMMIT
754 AM PDT MON SEP 7 2015

...FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 8 AM PDT THIS MORNING. 

TEMPERATURES ARE RISING INTO THE UPPER 30S TO LOW 40S IN MOST
LOCATIONS.


$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this freeze warning went out at Sep 6, 10:55 AM PDT, 1 hour 15 minutes earlier.

Area forecast discussion, Sep 6, 10:55 AM PDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ELKO NV
1055 AM PDT SUN SEP 6 2015

.SYNOPSIS...MOSTLY CLOUDY AND WARMER TODAY. EXPECT ONE MORE COOL
MORNING ON MONDAY AS LOWS IN MANY VALLEY LOCATIONS FALL INTO THE
LOW TO MID 30S ACROSS NORTHERN NEVADA...WITH A FEW UPPER 20S.
OTHERWISE WARMING TEMPERATURES WITH RELATIVELY LIGHT WINDS AND DRY
CONDITIONS THROUGH NEXT WEEK.

&&

.UPDATE...INCREASED CLOUD COVER ACROSS NORTHERN AND CENTRAL NEVADA
FOR TODAY AS CLOUDS ARE COMING IN THICKER THAN EXPECTED.

&&

.PREV DISCUSSION... /ISSUED AT 720 AM /

SYNOPSIS...PARTLY CLOUDY AND WARMER TODAY. EXPECT ONE MORE COOL
MORNING ON MONDAY AS LOWS IN MANY VALLEY LOCATIONS FALL INTO THE
LOW TO MID 30S ACROSS NORTHERN NEVADA. OTHERWISE WARMING
TEMPERATURES WITH RELATIVELY LIGHT WINDS AND DRY CONDITIONS
THROUGH NEXT WEEK.

UPDATE...WITH THE RISING SUN TEMPERATURES ARE REBOUNDING BACK
ABOVE FREEZING. AS SUCH ALLOWED THE FREEZE WARNING TO EXPIRE ON
TIME. NO CHANGES TO THE FORECAST PACKAGE AT THIS TIME.

PREV DISCUSSION... /ISSUED AT 241 AM /

SYNOPSIS...FREEZING TEMPERATURES ARE EXPECTED ACROSS THE VALLEYS
OF NORTHEAST NEVADA THIS MORNING. VERY QUIET WEATHER EXPECTED
TODAY THROUGH NEXT WEEK WITH NO CHANCE OF RAIN AND A STRONG
WARMING TREND.

SHORT TERM...TODAY THROUGH MONDAY. TEMPS ARE DROPPING THIS
MORNING...BUT SOME LOCATIONS HAVE BE STUBBORN. EXPECT THE MAJORITY
OF VALLEY LOCATIONS TO DROP BELOW FREEZING...WITH SOME PLACES INTO
THE 20S. THE USUAL COLD SPOTS COULD SEEN TEENS. EXPECT A WARMING
TREND THROUGH MONDAY...WITH ANOTHER CHILLY MONDAY MORNING. NO
PRECIP IS EXPECTED.

LONG TERM...MONDAY NIGHT THROUGH NEXT SUNDAY. FLAT RIDGE SLOWLY
BUILDS IN OVER NEVADA NEXT WEEK AS TROUGH ENERGY EXITS NORTHEAST.
THE RESULT OF THIS WILL BE RISING TEMPERATURES...LIGHTER WINDS AND
DRY CONDITIONS.

AVIATION...VFR CONDITIONS AT ALL TERMINALS OVER THE NEXT 24 PLUS
HOURS.

FIRE WEATHER...DRY AND COOL TODAY. EXPECT A WARMING TREND
THROUGH NEXT WEEK. NO PRECIPITATION IS EXPECTED.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

96/96

The office that day

Everything else NWS Elko, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 12:10 PM PDTFrost AdvisoryLKNElko, Eureka, Humboldt, Lander, White Pine20 hr

Nearby

Freeze Warnings in Nevada, 2015Every freeze warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.